3 weeks out from long term opiate use and withdrawl and i am still not sleeping and I am having major anxiety. got a script for a few ativan(again) and for visteral. I swear its been 2 and half weeks since ive slept more than 30 min a night!
You WILL sleep again, eventually. I know you want to sleep NOW, but once your brain receptors heal, you'll sleep great.
Do you have Benadryl on hand? If not, buy some, you will at least get a couple hours. Melatonin is OK, you may want to try that after you are tired of taking benadryl. There is always "Sleepy Time Tea" which tastes like road kill, but if you add enough honey to it you may be able to gag it down and get some sleep. Valerian root works as well, and comes in capsule form, like Melatonin.
I know how you feel, I've been there! If all else fails ask your doc for more ativan so you can take it at night, it may induce sleep. IMO Xanax works best, but most people think tis too short acting.
Best wishes and I hope you get some ZZZ's!!
I hope as I write this that you are asleep. I was addicted to pain pills for many years then on suboxone for over 6 years and am now almost 4 months since I jumped off the sub at 1mg. Sleep was an issue for a couple of months but as Sweet Lemon said, you will sleep again. It will take some time for your sleep cycle to configuire. I think if you are able to exercise, even if it's just going out for a walk and getting fresh air it will be very helpful. I also started accupunture and it was amazing how that changed my sleep cycle(for the better) Before the accupuncture, I got my Dr to rx a few xanax(.5 mg) and used those to induce sleep when I couldn't do it on my own. Also..as SL said, herbal teas, and valarian root..all good. And take hot baths or showers. That always helped me.
Eat well and stay hydrated!
Massage is very beneficial too!
Dear Kitty... so sorry u r not sleeping. I applaud you for getting off the opiates. Withdrawing from these drugs is an oh so difficult thing. A part of your nervous system is now rebelling from not having these drugs in your system. It is basically in overdrive because those receptor sites are still begging to be occupied by the opiates. It will pass eventually. The Ativan should help along with other things suggested by people here... just be careful using things like Benadryl if you are also taking Ativan and Visteral. Both of these drugs will make you sleepy as they are both downers. The Visteral should help with RLS (restless leg syndrome). Another option is a drug called Clonidine. Clonidine is a "centrally acting" (brain) drug used to treat high blood pressure.
Since it is "centrally" (brain) acting, it also calms down those receptor sites that are begging to be occupied by an opiate causing you to not be able to sleep; thus it will allow you to be able to sleep. I hope that I have made this understandable.
So this is another option for you.
Again, I applaud you for your decision to come off of the opiates. Hang in there. As time goes by you will get better, though you do need to get sleep, as lack of sleep causes so many other problems. I hope the Ativan and Visteral help and possibly the Clonidine. Also, take many hot showers and try to get some physical exercise as that will help to tire your brain also.
Good Luck my dear. All my best to you as you go through this unpleasant process... pup
it will take a while before your sleep pattern gets normal. as im on my taper, last nite for the first time i didnt get up at 3 am with full blown wds. seems like im taking the doses farther apart finally. but after opiate withdrawl and detox, or any drug and alcohol for that matter, you will suffer paws. ive insomnia also. ive heard it lasting some people up to about 6 mths to a year. hang in there, you can do it
I had a lot of trouble sleeping when I had a major depression. The doctor told me when my body could not handle beeing awake it would fall asleep. He finally prescribed me Trazadone 100mg. I was on it for 4 years and now only take 25mg to help me fall asleep.
Hope this helps you.
everybody is different opiates work on the brain and in some people it takes longer for you to get back on track, drugs like Ativan should cut the edge off until you can tolerate the symptoms of the withdrawl. I've not been a lot of help I just want to encourage you to keep hanging in there just remember each day without the opiate puts you a step closer to reaching a goal worth fighting for you are in my thoughts and prayers. caringsonbj (Billy)
I did forget to try and answer this it's a question thats not easy you stay awake until you think you can cope anymore but please believe me a tinture of time along with the Ativan and your body will adjust to the cycle of going back to getting the sleep that it needs. I know after breaking ribs on the left side of my body I have as much as a week without being able to sleep and then all of a sudden I get in the recliner and dose off a hour or 2 and then it seems like its a horrible cycle but believe me this will pass Billy
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2009 • 6 answers
Posted 6 Aug 2010 • 1 answer
Posted 27 Mar 2012 • 3 answers
Posted 28 May 2016 • 1 answer
Posted 2 days 19 hours ago • 0 answers